Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 69, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 26, 2019, 3:47 AM EDT. It took effect at Oct 26, 2019, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 3:47 AM EDT (07:47 UTC)
- In effect from
- Oct 26, 2019, 4:00 PM EDT
- Expired
- Oct 27, 2019, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 2:06 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 26, 2:06 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 206 AM EDT Sat Oct 26 2019 .SYNOPSIS... A cold front across the local area will continue to move east tonight. High pressure will move quickly east across the area late tonight and tomorrow morning. A warm front will lift north across the region Saturday as deep low pressure moves north into the central Great Lakes region. An occluded front will move east across the area Saturday night. High pressure will build northeast into the local area by Sunday night. Another warm front will follow the high across the area Monday night as another area of low pressure moves into the central Great Lakes. && .NEAR TERM /THROUGH TODAY/... Continued thinning of clouds across northwest Ohio has lead to cooler temperatures than the previous forecast reflected, so have adjusted hourly temperatures accordingly and have also lowered minimum temperatures overnight. Have also slowed down precipitation tomorrow slightly with PoPs ramping up across the southern tier between 14-16Z. Previous discussion follows. A fast moving upper level shortwave trough will swing east across the local area tonight followed by a building upper level ridge Saturday morning. The ridge will shift east as deepening surface low pressure moves northeast into the central Great Lakes by Saturday night. The low will be the remnants of the tropical system expected to move north out of the Gulf of Mexico. This system is expected to deepen as it becomes extratropical and interacts with the upper level trough diving into the Plains states. The concern at this time is how strong the winds will get by Saturday night. Winds are expected to be pushing 60 knots between 2000 and 3000 feet above the surface. There is a good possibility that some of this wind could be mixed down to the surface if mixing heights can top out above 2000 feet. Will have to watch out for this scenario over the next 24 hours. This system will set-up a fairly deep moisture conveyor belt as well north toward the forecast area. This will bring copious amounts of moisture to local area Saturday into Saturday night. A look at soil moisture indicates fairly dry conditions at this time so most areas should be able to handle some rainfall. QPF amounts approaching 1.5" is expected for the entire event. Can't rule out some locally higher amounts in the moderate rainfall. Storm system will move out to the northeast Saturday night with the precipitation threat beginning to taper off in the west by Sunday morning. A weak cold front will continue to slip south across the area this evening and then will be followed by high pressure by morning. The high will settle in some weak cold air advection overnight and then begin to push some warmer air back north Saturday. However, with rain and clouds, temperatures will only climb into the middle 50s. At this time, it is quite possible we could actually see warmer temperatures by Saturday night as the real surge of warm air arrives. May need to adjust max temperatures Saturday to occur Saturday night depending on timing of warm air intrusion. So, not real confident on highs/lows Saturday/Saturday night. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A strong upper level storm system will begin to pull away from the area Sunday morning. The center of the low pressure track will cross Michigan into southern Ontario on Sunday. Winds will remain elevated and gusty becoming westerly 20 to 30 mph. Rain showers will be exiting from west to east Sunday morning with some clearing possible by the late afternoon over the western areas. Temperatures will actually be milder Sunday afternoon than Saturday in the lower to middle 60s. Weak high pressure will move in Sunday night into Monday morning. A light southerly flow will return on Monday. A large upper level trough will build and deepen over the northern and central U.S. by early next week. The next shortwave will round the base of the trough and move through the Midwest into the Great Lakes Region Monday night. A weak cold frontal boundary will drift southeast across the area on Tuesday with cooler air trying to move into the region. We still may reach the 60s ahead of the front on Tuesday. The confidence level of the forecast up to this point is fairly good. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The confidence level of the forecast for the middle and end of the week is low with distinct differences in the upper level pattern solutions and overall track of potential storm system impacting the eastern half of the U.S. late next week. The ECMWF and Canadian models continue to be slower and further west with a storm system. These solutions hold back the upper level energy a little longer the the GFS runs and the ECMWF is showing a strong low pressure system than the other models. We are kinda leaning on the the slower solution of the ECMWF at this time. There is still alot of uncertainty for the Wednesday night through Friday time frame with several different outcomes that could occur. && .AVIATION /06Z Saturday THROUGH Wednesday/... Patchy and sporadic fog is being observed across the area with KMFD being the only TAF sites observing non-VFR visibilities for now. Am expecting other TAF sites to drop to MVFR visibility at some point tonight, with KYNG, KCAK, and KMFD having the highest likelihood of this occurring before 12Z. MVFR CIGs also expected to linger at KERI through the early morning hours. A post-tropical system approaches from the south later this afternoon. Widespread rain will reach all TAF sites at some point this afternoon with MVFR conditions and eventually IFR expected. The heaviest rain is expected at western TAF sites such as KTOL and KFDY. Winds are currently light and variable at all TAF sites but will quickly ramp up this afternoon and through tonight with sustained southeast winds reaching 15 to 20 knots and gusts up to 35 knots at some locations. Low level wind shear could also become an issue after 00Z with some model guidance forecasting winds as high as 60 knots at 2000 feet. However, due to the strong winds at the surface and some model uncertainty, opted not to include it in the TAFs for the time being. .OUTLOOK...Non-VFR Saturday night into early Sunday. Non-VFR Wednesday. && .MARINE... Weak high pressure will be moving over the lake tonight with light and variable winds and light waves. A strong low pressure system will develop across the Mid Mississippi River Valley region and move towards the southern Ontario by Sunday morning. Easterly winds will increase on Saturday 15 to 20 knots and then becoming southeasterly 20 to 30 knots by Saturday night. Waves will significant increase Saturday through Sunday. As the low pulls away on Sunday, winds will become southwesterly to westerly 20 to 30 knots. A small craft advisory will likely be needed in the southerly flow ahead of the front and then continue into Sunday. There is a small window of time Saturday night where we may need to consider a gale. It will be for a short period between 06z and 15Z Sunday. We will continue to monitor this potential. High pressure builds onto the lake from the south by Monday morning with light winds. Southerly winds 10 to 15 knots return over the lake Monday night into early Tuesday ahead of a cold front. The weak front will move across Tuesday with a shift back to the north 10 to 15 knots. There is alot of uncertainty with the forecast for the middle and end of next week with a potential stronger storm system to impact the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Kahn/Lombardy SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Saunders MARINE...Griffin
Hazardous weather outlook, Oct 25, 3:35 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 335 PM EDT Fri Oct 25 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 335 PM EDT Fri Oct 25 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread rainfall of 1 to locally 2 inches is expected Saturday afternoon into Sunday morning. Ponding of water or minor flooding is possible, especially where leaf litter may block drainage systems. There is the possibility that wind gusts could reach 50 mph at times Saturday night as the remnants of the tropical system over the Gulf coast states moves north into the central Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-261945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 335 PM EDT Fri Oct 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:47 AM EDT | Gale Watch | CLE | 7 hr | |
| Oct 26, 10:43 AM EDT | Gale Warning | CLE | 31 hr | |
| Oct 26, 4:06 AM EDT | Wind Advisory | CLE | Erie | 30 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.